OTC medicine recall (wasn't sure where to post - health - news) move if nec.

Discussion in 'General Parenting' started by Star*, Jul 10, 2010.

  1. Star*

    Star* call 911........call 911

    Remember the recalls that McNeil announced back in January and May of this year for select Tylenol, Motrin, Zyrtec, and Benadryl products?! Well, unfortunately, McNeil has announced yet another recall of 21 lots of over-the-counter medicines.
    What items are being recalled?

    Why is McNeil recalling these items?
    This action is a follow-up to a product recall originally announced in January which was initiated following consumer complaints of a musty or moldy odor, which has been linked to the presence of trace amounts of a chemical called 2,4,6-tribromoanisole (TBA). The risk of serious adverse medical events is remote.
    What should I do if I purchased these products and currently have them in my medicine cabinet?
    Stop using the product and contact McNeil Consumer Healthcare for instructions on a refund or replacement. For these instructions, and information regarding how to return or dispose of the product, consumers should call 1-888-222-6036 (Monday-Friday 8 a.m. to 8 p.m. Eastern Time, and Saturday-Sunday 9 a.m. to 5 p.m. Eastern Time).
    What do I do with the recalled medication(s) that I currently have in my possession?
    *Unless instructed otherwise, do NOT dispose of unused medicines by emptying them into your sink, toilet, or storm drain.
    *Some states may have regulations regarding pharmacy or community take-back programs in which they may receive and dispose of returned unused drugs for patients. Contact your local pharmacy or local authority to determine if it participates in such programs.
  2. nvts

    nvts Active Member

    Thank you Star!

    How're you feeling?

  3. TerryJ2

    TerryJ2 Well-Known Member

    I had a very bad reaction to Benadryl several mo's ago but I thought it was just my body. I've thrown away the box. Anyone know what the adverse effects to this particular drug batch supposedly are?
    I had unshakeable nightmares/night terrors (with-paralysis), and usually if I have those, I wake up, have a glass of water, and go back to sleep. Well, that particular night, I went back to sleep and it started all over again. It happened 5X and finally wore off around 7 a.m.
    The really sad part is that I was out of town, at my sister's house, no one was home (they were out of town) and there were no pets or g'sfg to watch out for. It was a potential vacation-turned-nightmare. :sad-very:
    Thanks for the info!
  4. klmno

    klmno Active Member

    According to what I heard on the news, this latest recall was just due to a bad odor in the medications that was causing nausea in people. I'm not one to mistrust our federal agencies, but I think there is more to the huge recalls for children's medications. I wonder, and am hoping, that they are starting to doubt and research whether some of these medications are contributing to some behavior issues.

    I remember a medication (OTC) I was told to use on difficult child when he was an infant. He wheezed the day after trying it on three different occasions. I told the pediatrician nurse who kept recommending it and she kept insisting that it could not be that medication. I quit giving it to him anyway. A few years later, it was recalled for "testing", then later taken off the market completely. Sometimes they just don't look into things adequately until 10,000 parents yell, scrream, kick, and bombard them with complaints and concerns. Apparently, that medication I spoke about resulted in major health problems in quite a few infants and I heard that 2 or 3 had even died.
  5. TerryJ2

    TerryJ2 Well-Known Member

    Sometimes they just don't look into things adequately until 10,000 parents yell, scrream, kick, and bombard them with complaints and concerns.

    That's for sure!